Friday, 15 May 2009


I received a letter in the post yesterday, from my consultant. It was the results from my MRI scan, that I had in March. It says that new lesions have shown up and my consultant has said that it confirms that the new symptoms I am experiencing are as a result of a relapse. He also says that it would also support moving to a new disease modifying drug. By that, he is suggesting Tysabri or Campath. 
I am disappointed that new lesions have shown up, but as Martin has said at least there is a reason for the new symptoms. 
I am also a bit freaked out by the suggestion of the new drugs. I know he means these two because we discussed the possibility when I saw him in March. I haven't been sent any information about the drugs but I have looked on the internet about them. Campath is a little harder to find out about, but there seems to be a lot about Tysabri. Obviously the risks of these drugs jumps out at me immediately. So you can imagine what state my head is in at the moment. 
I have an appointment with the consultant on Monday morning. So at least I don't have to wait too long before I can discuss everything with him. 
My big problem is, that it is fore front in my mind. I didn't sleep well last night. And I can't stop thinking about it. The reason this is a problem is that it is my birthday on Sunday!!! I was poorly last year on my birthday so I am determined to have a good day this year. I just hope I am not thinking about treatment all day. 
I'm glad that you like the photos I have shown you so far! So I will keep adding more each day for you all to see - let me know when you are bored of seeing them!!


  1. Amelia, I am so sorry about your results. I have heard good things about the drugs. But I haven't looked into them very much. My heart is with you and hopefully by trying new drugs it will be stronger and be able to slow things down a bit.

  2. Oh!!! and I love the pictures. Keep them coming!!!

  3. I'm sorry to hear that you've had a relapse.

  4. Looks like your holiday was amazing... enjoying holidaying with you vicariously!

    I've not heard about Campath at all but my Neuro is very keen on Tysabri and discusses it with me every time I see him (he was even on the DVD he gave me to watch!).

    I have read that it is supposed to be very effective (much more so than the interferons) but sadly I cannot get over the risk factor, even though it seems to be very slight.

    Hope you aren't overdoing it too much now your holiday is over... have a good birthday.


  5. Hi Amelia

    was trying to leave a comment but it disappeared please delete if it shows up .

    Was trying to say sorry to hear about the mri good you have aa quick an appointment and best still a birthday to enjoy.


  6. Tysabri helps your body create & release up to 6 times more STEM CELLS into your blood stream.
    Many MS sites will NOT permit this information to be disseminated as it would create shortages of this amazing medicine. Tysabri is given to the sickest of the sick with MS after they've tried most everything else including azathioprine. Nearly ALL of the cases of PML are due to East Germans MSers previously on Imurak (eg. aza)...sadly it's been hyped as being caused by Tysabri....links...
    1993 link on how (anti-VLA mAb given to primates)(TYSABRI is anti-VLA-4 mAb for humans)

    2008 link on how TYSABRI makes-help release ur STEM CELLS

  7. Thanks everyone.
    Your support, as always, is amazing. The fact that you all care so much gives me a great lift in fighting this disease.
    I plan to have a great day tomorrow and will deal with Monday's appointment head on, with Martin by my side - what else can I ask for?
    Love & hugs to you all

  8. Hi Amelia.

    Happy Birthday

    Love and Hugs